Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla & Sicky Feeling
Jun 5, 2009

I have been on atripla for 7 months now, after changing from combivir and efarinez as i suffered stomach complaints (IBS) for years - had all the tests such as endoscopy, colonoscopy, ultra sounds, blood tests etc and all came back fine!

When I changed my IBS symptoms almost disappeared and I felt I had control over my life again but over the past month I have noticed that some mornings i wake up feeling rally naustious for about 15-20mins and it goes and have the urgency to empty my bowels again on waking up, sometimes 2-3 times straight after each other...

Although the craps are not present like my last meds, and do feel its starting to get me stressed again as i dont want to end up like before, i am happy with my 1 pill a day which i usually take at 22:30 and try not to eat on a night after 8pm to give a few hours before taking meds...

What could i do, and what do you suggest?

Its strange that these meds would start up my IBS again as when i changed i was 90% better than before and was great for 6 months with no IBS symptoms at all...

Response from Dr. Henry

Development of GI side effects seven months after tolerating Atripla OK doesn't happen often but does occur occasionally. The course of irritable bowel syndrome if often highly variable so the initial improvement after starting Atripla then a relapse perhaps was no directly related to the Atripla. Discussing with your HIV and GI docs to decide if any further work-up is indicated would be the next step I recommend. KH



Previous
Side Effects coming back?
Next
Lopid Timing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement